Alert archive / Nebraska / Wind Advisories in 2007
Wind Advisory 9, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Apr 11, 2007, 11:04 AM MDT for 7 counties in Nebraska. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2007, 11:04 AM MDT (17:04 UTC)
- Expired
- Apr 11, 2007, 6:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 5.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2088 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 111704 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1104 AM MDT WED APR 11 2007 ...WINDY CONDITIONS THROUGH THIS AFTERNOON ACROSS THE WESTERN NEBRASKA PANHANDLE... ..A TIGHT SURFACE PRESSURE GRADIENT COMBINED WITH BRISK WINDS ALOFT AND DEEP UNIDIRECTIONAL NORTHWEST FLOW AT THE SURFACE AND ALOFT WILL COMBINE TO PRODUCE WINDY NORTHWEST WINDS THROUGH THIS AFTERNOON. THE STRONGEST WINDS WILL BE ACROSS SCOTTS BLUFF...MORRILL ...BANNER...KIMBALL AND CHEYENNE COUNTIES. PLEASE KEEP A FIRM GRIP ON THE WHEEL AND SLOW DOWN ACCORDINGLY. YOUR NATIONAL WEATHER SERVICE WANTS YOU TO ARRIVE ALIVE. NEZ001>003-019>021-054-055-120000- /O.NEW.KCYS.WI.Y.0009.070411T1704Z-070412T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 1104 AM MDT WED APR 11 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. YOU CAN EXPECT NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH. WINDS WILL DIMINISH LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RUBIN
1 follow-up statement
000 WWUS75 KCYS 120005 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 605 PM MDT WED APR 11 2007 ...STRONG AND GUSTY NORTHWEST WINDS WILL DIMINISH THROUGH THE EARLY EVENING... .THE SURFACE PRESSURE GRADIENT WILL BEGIN TO RELAX THROUGH THE EARLY EVENING. ALTHOUGH THE WIND WILL REMAIN GUSTY THROUGH EARLY EVENING IT WILL DROP BELOW ADVISORY CRITERIA WITHIN THE NEXT HOUR. NEZ001>003-019>021-054-055-120115- /O.EXP.KCYS.WI.Y.0009.000000T0000Z-070412T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 605 PM MDT WED APR 11 2007 ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS AFTERNOON. STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE TO DIMINISH THROUGH THE EARLY EVENING. THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. EXPECT NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH THROUGH THE EARLY EVENING AND DECREASING TO 10 TO 20 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Apr 11, 4:37 AM MDT, 6 hours 27 minutes earlier.
Area forecast discussion, Apr 11, 4:37 AM MDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 437 AM MDT WED APR 11 2007 .SHORT TERM...THROUGH THU. NORTHWESTERLY UPPER FLOW TODAY WILL BACK TONIGHT AND CONTINUE BACKING THU IN RESPONSE TO A DIGGING TROUGH TO OUR SOUTHWEST. CHILLY AND RELATIVELY UNSETTLED CONDITIONS WILL PREVAIL THROUGH THU. TODAY WILL BE RATHER WINDY AND A FEW DEGREES MILDER THAN TUE WITH SOME SNOW SHOWERS POSSIBLE MAINLY THIS MORNING IN THE HIGHEST MOUNTAIN RANGES. WINDS WILL DECREASE BY LATE AFTERNOON AND WILL BECOME UPSLOPE TONIGHT AS SURFACE HIGH PRESSURE BUILDS OVER THE GREAT PLAINS. MOISTURE AND POPS WILL INCREASE FROM THE WEST TONIGHT. STRONG SURFACE LOW PRESSURE WELL TO OUR SOUTH WILL INCREASE LOW LEVEL UPSLOPE FLOW THU OVER THE FORECAST AREA. WITH THE MOISTURE AND CLOUD COVER...TEMPERATURES WILL BE QUITE CHILLY THU. SNOW AND RAIN WILL BE POSSIBLE OVER THE ENTIRE FORECAST AREA THU. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...SNOW OR RAIN CHANGING TO SNOW WILL BE PICKING UP IN EARNEST THU NIGHT AS FIRST UPPER LOW IN THIS TIME FRAME MOVES ESE ACROSS NORTHERN AZ. IT THEN PUSHES THROUGH CENTRAL NM ON FRI REACHING TX PANHANDLE FRI AFTERNOON. GFS IS FASTER ON THE LIFTING OUT AND WEAKENING OF THIS AFTER THIS POINT. WHILE THIS TRACK IS A LITTLE TOO FAR SOUTH FOR MAJOR IMPACT ON OUR CWA...BOTH NAM AND GFS ARE SOMEWHAT SURPRISINGLY SHOWING AT LEAST 8 INCHES OF SNOW IN PARTS OF SE WY. GRANTED...DEEP MOIST UPSLOPE FLOW AND GOOD OMEGA WILL BE IN PLACE SO SOME ACCUMULATION IS DEFINITE. A WINTER WX HIGHLIGHT WILL LIKELY BE NEEDED FOR PARTS OF SE WY THU NIGHT AND FRIDAY MORNING BUT THAT IS STILL 4TH AND EARLY 5TH FORECAST PERIODS NOW...JUST A BIT TOO EARLY. THE SNOW WILL BE WINDING DOWN FRI AFTERNOON OR EVENING WITH STRONG UPPER RIDGING SETTING UP FOR SATURDAY BRINGING MUCH WARMER TEMPS. MILD TEMPS WILL CONTINUE ON SUNDAY BUT NEXT UPPER TROUGH DIGGING INTO THE WESTERN U.S. WILL BRING SOME SHOWERS AND TSTMS IN THE AFTERNOON TO AT LEAST WESTERN HALF OF CWA. GFS MAY BE A BIT TOO FAST IN BRINGING THE UPPER TROUGH IN EARLY NEXT WEEK...SLOWER ECMWF AND CANADIAN PREFERRED. UPPER LOW THAT DEVELOPS WITH THIS SYSTEM COULD VERY WELL SET UP BETTER FOR SIGNIFICANT SNOW LATER SUNDAY NIGHT THROUHG MON THAN FIRST ONE FOR THU NIGHT AND FRI MORNING. WARMER AND DRIER CONDITIONS AGAIN TUE AS UPPER RIDGE BUILDS IN AGAIN BEHIND THE SECOND SYSTEM. SPRINGTIME IN THE ROCKIES. && .AVIATION...VFR CONDITIONS WILL PREVAIL TODAY WITH AREAS OF STRONG AND GUSTY SURFACE WINDS OVER CENTRAL AND SOUTHEAST WY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...JR LONG TERM....JLH
Hazardous weather outlook, Apr 11, 6:30 AM MDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 630 AM MDT WED APR 11 2007 NEZ001>003-019-021-WYZ059-060-121200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-MORRILL-CONVERSE-NIOBRARA- 630 AM MDT WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW RAIN SHOWERS WILL DEVELOP LATE THURSDAY AFTERNOON. SHOWERS WILL INCREASE IN COVERAGE THURSDAY EVENING AND CHANGE TO SNOW THURSDAY NIGHT. SNOW WILL BE LIKELY FRIDAY MORNING BEFORE TAPERING OFF FRIDAY AFTERNOON. AFTER DRY AND WARMER WEATHER RETURNS FOR THE WEEKEND...THERE WILL BE A CHANCE OF RAIN SHOWERS LATE SUNDAY NIGHT. SCATTERED RAIN AND SNOW SHOWERS AND COOLER TEMPERATURES CAN BE EXPECTED MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>063-121200- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- 630 AM MDT WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW SHOWERS WILL BECOME LIKELY THURSDAY AFTERNOON AND CONTINUE THROUGH FRIDAY MORNING...BEFORE TAPERING OFF FRIDAY AFTERNOON. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE LIKELY AT LOWER ELEVATIONS WITH 3 TO 6 INCHES IN THE MOUNTAINS. DRY AND WARMER WEATHER WILL PREVAIL OVER THE WEEKEND. THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ON SUNDAY. MORE SNOW SHOWERS WILL RETURN MONDAY AND MONDAY NIGHT BEFORE THESE END ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ020-054-055-WYZ064>070-121200- BANNER-KIMBALL-CHEYENNE-NORTH LARAMIE RANGE-LARAMIE VALLEY- LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 630 AM MDT WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NORTHWEST WINDS WILL BLOW AT 20 TO 30 MPH WITH GUSTS TO 40 MPH TODAY. THE WINDS WILL DECREASE RAPIDLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE OF RAIN SHOWERS OR MIXED RAIN AND SNOW SHOWERS THURSDAY AFTERNOON. AS A STORM SYSTEM MOVES OUT OF THE SOUTHERN ROCKIES...PERIODS OF SNOW WILL DEVELOP THURSDAY NIGHT AND CONTINUE ON FRIDAY. THE SNOW WILL END FRIDAY EVENING. SIGNIFICANT ACCUMULATIONS OF SNOW...ROUGHLY 4 TO 8 INCHES...ARE POSSIBLE IN SOME AREAS. DRY AND WARMER CONDITIONS WILL MOVE IN OVER THE WEEKEND BEFORE SCATTERED RAIN AND SNOW SHOWERS AND COOLER TEMPERATURES RETURN FOR MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JLH
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 2:29 PM MDT | Winter Storm Watch | CYS | Banner, Cheyenne, Kimball, Morrill | 20 hr |
Nearby
Wind Advisories in Nebraska, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.